| Model Number |
16400 |
| Medical Device Problem Code |
Off-Label Use (1494)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/22/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The most common complaints associated with express mini 500 (p/n 16400) devices are those related to outpatient and improper use of the device.In outpatient cases, the drain is set up on a patient by a clinician and then that patient is sent home with the drain where they are then responsible for its use and interpretation.This puts the responsibility of using the drain on a person who is not necessarily a trained medical professional with any knowledge of how to use and interpret the device.Device queries: the users sometimes call getinge with questions about the use and interpretation of the drain.These queries stem from the users' inexperience and lack of training with the device.The ifu states that the express mini 500 is restricted for use by trained healthcare providers familiar with cardio thoracic surgical procedures and techniques, including the use of chest drains.In addition to the instructions described for each type of complaint, the ifu states that "the express mini 500 is restricted for use in a healthcare facility.The express mini 500 should not be used for outpatient drainage." this type of complaint has been thoroughly investigated and is known to be cause by user error so further dhr review is not required to understand the issue.The ifu provides adequate instructions for the setup and use of the drain, as well as instructions about the intended users and environments.Outpatient and user error complaints of express mini 500 devices are confirmed.Device non-conformance are not confirmed for these issues.The root cause of these complaints is user error.Escalation determination: outpatient and improper use complaints of express mini 500 are attributed to user error which is currently being handled by the capa process.Trend review of these devices is completed on a monthly basis and excursions related to trending is also handled by the capa process.
Event or Problem Description
A patient called the emergency support line from home to inquire about the general function of a atrium express mini 500 chest drain.The patient has interest in understanding the check mark and the clinical relevance of its visibility.During the discussion, the patient shared that she had contacted her care team earlier with questions but had not received a response.The patient did not disclose the hospital name.She did not report any problems with the drain.No injury or adverse event was reported.